Botox for on going migraines

Has anyone tried Botox injections for chronic migraines?

I can not take migraine meds due to side effects so my Neuro wants to try the Botox injections.

My INR is stable from 3.5-4.2, I test at home to keep the levels stable.

Thanks

20 Replies

oldestnewest
  • There are many different types of migraine. Before you jump to Botox I would ask to be referred to a specialist Headache centre where they can identify which kind you have to be sure that you are being offered the most appropriate treatment.

    Secondly have you thought about adding an antiplatelet to see if that would help symptoms? Do you have a Hughes Specialist! Neuros sometimes are not the most sympathetic specialists with our disease.

  • I have asked my hemo doctor, he said with my INR so high, 3.5-4 he feels I could have a bleed, I have been to many neuros and headache specialist, they call it chronic migraines or vistibular migraines?

  • I tried it once and it didn't work. Maybe they have learned more about injection sites.

  • I wonder as you selftest if you are Lupus Anticoagulant?

    How often do you test the blood at home? Have you tested in the vein many times to find that the INR-numbers are the same or do they differ much? This is very important.

    As your Hemotologist says your INR is too high he does not understand that we have very thick blood and do not bleed from it but clot very often.

    Is he/she a Specialist really? We need a Doctor who is specialized in autoimmun illnesses.

    When I have an INR at home of 5.0 my INR in the vein is around 4.0. It is the vein-value that counts. I have always a difference between 0,8 - 1.2 but always the same difference with a discrepence of 0,1 - 0,4 depending on how high my INR is that special day. I am Lupus Anticoagulant and then it can sometimes be difficult to selftest.

    APsnotFab has experience of migraines and has given you very good advice!

    Kerstin

  • I test at home once a week and the one at home is always 1 point higher than the vein, today I was 5 which is four. When you take an anti playlet, are you taking a baby aspirin along with warfarin?

    I see my hemo doc again this week,will speak with him again

  • Baby-Aspirin is an antiplatelet drug and not an anticoagulation drug. APsnotFab says you could try to take Baby-Aspirin together with your Warfarin. Some of us feel better with both of them if trouble with migraine. I have not had migraine.

    I selftest every second day as my INR changes a lot, but I am Lupus Anticoagulant (one of the three antibodies they take to test for Hughes Syndrome).

    I always make notes of my INR, drugs, green vegs, Warfarintabl etc. Also i always write down both machine-no and vein-no of the INR to see the difference is always the same.

    Kerstin

  • What other anti platelets do folks on here take?

  • I have heard Clopidogrel is also used as an antiplateletdrug. I have no experience of these two drugs together with Warfarin to help with migraine.

    I used Baby-Aspirin before Warfarin because of neurological symptoms with TIAs and micro-emboli.

    Kerstin

  • Do you currently use a baby aspirin?

  • I do not use a Baby-Aspirin now since I started Warfarin but I have never had migraine.

    I started with Baby-Aspirin which helped with my neurolgical symptoms for a while but then I got worse and had to start Warfarin and after that I have had no neurological symptoms.

    I think you should listen to what APsnotFab says as she knows these things so well.

    Kerstin

  • I want to explain that when I used Aspirin they were not sure if I had Hughes Syndrome as I had a lot of Neurologists around me and they are not the best on this illness to understand we have too thick blood that must be thinned.

    We did not know at that time either if it were micro-emboli I had but after Warfarin the Doctors understood that I had micro-clots and micro-emboli. They are not seen on Scans of today as they are so very tiny.

    Kerstin

  • They have mentioned that on my MRI scans, but what can you do if you are already on warafin with INR of 4?

  • I recently started taking baby Aspirin alongside my Warfarin following a stroke with an Inr of 4 and I dunno whether it's doing what it should re the stroke but previously stable Inr has shot up to 6.2 and I've so far missed 6 doses, not consecutively obviously and reduced my Warfarin dose to 1.5mg and the Inr came down to 6.1 I'll be tested again on thursday but if it's not dropped I'm going to need an alternative treatment.

  • Hi Tucson,

    Did you decide about the Aspirin yourself or did your Doctor do it. I do not understand as you have no migraine and no other symptoms and a high INR after your stroke.

    If you dicided about it yourself i think you could stop Aspirin as it makes your blood too thin as it looks like.

    I also wonder, as you said you took a drink the other day, that if you take Alcohol and especially different amounts of it, it will make it difficult to be on Warfarin. Sorry if you have to take another bloodthinner but talk to your Doctor about it and he will help you I am sure. LMW Fragmin perhaps.

    Kerstin in Stockholm

  • Of course I didn't decide on it myself, the stroke unit were completely bewildered as to how I managed to have a stroke with an Inr of 4, so decided there was no point leaving things as they were as it could very well happen again.

    I've never had a Migraine in my life.

    My only symptom seems to be strokes as this is my third.

    I haven't drunk any alcohol in 35 years so doubt that's affecting it.

    I am discussing it with the stroke team but worryingly they seem more bewildered than me tbh.

    I think I have a bizarre form of Aps.

  • Hi Tucson,

    I just read from what you have written on your post one month ago "I´m confused" as to Aspirin ; "I tried to persuade the Doctors but they were first reluctant .....".

    That is why I thougt it was your idea to start Aspirin on top of your Warfarin.

    Also from your post one month ago "I´m confused" when you came home from hospital; "tried making myself a drink and spilt it everywhere ...".

    That is why I thought that you sometimes took a drink and that it also contained alkohol which could make it difficult to keep your Warfarin at a steady level.

    Kerstin

  • Yeah tea is a drink, you pour alcohol you don't make it.

    I suggested Aspirin as they had no clue what to do, they suggested I just continue with the Warfarin with no change, when I'd just had a stroke.

    They agreed to the Aspirin to try and prevent a further stroke and it's being monitored by the stroke unit. Something has to stop them as I now have disabilities on both the left and the right.

    Today is my son's birthday he was born in 1980 and I last drunk alcohol before becoming pregnant with him. Never missed it and can't stand the smell let alone the taste anymore.

  • I took aspirin for a long time and was changed to Plavix. I used to just live with the stomach irritation. Plavix cleared up the stomach issue in 24 hours. They are supposed to both work on platlets, but Plavix is a bit stronger. I don't take Warfarin, I take Eliquis with the Plavix.

  • No I would not dare as I have such awful drug allergies. The National Migraine forum on here have quite a few who have had it, but obviously for a variety of migraines rather than for Hughes Syndrome/APS. MaryF

  • I have been using Botox for a couple of years and it has been magic for me. My neurologist is very skilled in the location of each injection. If you have any drooping be sure to tell them so they can adjust locations. I go in every ten weeks to keep migraines at bay. The injections to the back of my head and neck are crucial.

You may also like...